Delaware, 2016

Coastal Flood in Delaware, February 8, 2016

February 8, 2016 · NWS PHI · 3 events in 3 counties and zones

A strong onshore flow associated with an intense low pressure system moving north just off the mid-Atlantic coast, in combination with a new moon, produced moderate coastal flooding during the morning high tide on February 8th.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A strong onshore flow associated with an intense low pressure system moving north just off the mid-Atlantic coast, in combination with a new moon, produced moderate coastal flooding during the morning high tide on February 8th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 8, 6:48 AM EST, 1 hour 22 minutes earlier.

Area forecast discussion, Feb 8, 6:48 AM EST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
648 AM EST MON FEB 8 2016

.SYNOPSIS...
A STRONG AREA OF LOW PRESSURE LOCATED ABOUT 300 MILES EAST OF THE
OUTERBANKS OF NORTH CAROLINA WILL MOVE NORTHEAST AND FARTHER OUT TO
SEA TODAY. ANOTHER AREA OF LOW PRESSURE IS FORECAST TO DEVELOP
TONIGHT NEAR THE SOUTHERN MID-ATLANTIC COAST. AFTER THIS LOW QUICKLY
MOVE OUT TO SEA EARLY TUESDAY, A WEAKER AREA OF LOW PRESSURE MAY
ORGANIZE TUESDAY AFTERNOON AND NIGHT. AN ARCTIC COLD FRONT WILL
APPROACH FROM THE NORTHWEST WEDNESDAY BEFORE MOVING THROUGH THE
REGION WEDNESDAY NIGHT. HIGH PRESSURE BUILDS IN FROM THE WEST
THURSDAY. A CLIPPER SYSTEM IS EXPECTED TO PASS TO OUR NORTH LATE
FRIDAY. IN ITS WAKE, A REINFORCING SHOT OF ARCTIC AIR WILL MAKE
IT INTO THE REGION FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LOW CONTINUES TO LIFT NORTHEAST OFF SHORE. STILL HAVEN'T SEEN PRECIP
PROPAGATE WEST FAR ENOUGH TO MOVE ON SHORE. HOWEVER, A BAND HAS
BECOME MORE DEFINED IN THE RADAR MOSAIC, AND STILL EXPECT THIS TO
MOVE ONTO THE NORTHERN NEW JERSEY SHORE NEAR DAY BREAK. HRRR AND RAP
SEEM TO BE HANDLING THIS WELL. SO WILL CONTINUE THE THREE COUNTY
WINTER WEATHER ADVISORY FOR GENERALLY ONE TO 3 INCHES WITH THE
HIGHEST AMOUNTS CLOSER TO THE SHORE.

FOR THE REST OF THE REGION, EXPECT MOSTLY DRY CONDITIONS THROUGH THE
DAY. THE OTHER CONCERN WILL BE WINDS. ALREADY WINDS AT THE SHORE ARE
GUSTING 30 TO 35 KT (35 TO 40 MPH). HOWEVER, THE PRESSURE GRADIENT
SHOULD BE DECREASING QUICKLY AFTER DAY BREAK AS THE LOW PULLS AWAY,
SO THE WINDS WE ARE SEEING NOW ARE LIKELY GOING TO BE THE STRONGEST
WINDS OF THE DAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
PRECIPITATION, GENERALLY SNOW OR A RAIN AND SNOW MIX WILL START TO
MOVE IN FROM THE SOUTHWEST DURING THE EVENING HOURS AS THE LEADING
TROUGH LIFTS INTO THE REGION. THE MAIN UPPER LEVEL LOW WILL REMAIN
WELL WEST OF THE REGION THROUGH THIS TIME, SO DO NOT EXPECT THE
HEAVIEST SNOW TO BE THROUGH THE OVERNIGHT HOURS, AND THE MODELS HAVE
IN FACT TRENDED SLIGHTLY DRIER THROUGH THIS PERIOD. EVEN SO, THE
SOUTHERN HALF OF THE REGION COULD SEE AS MUCH AS 4 INCHES OF SNOW IF
MESOSCALE BANDS DEVELOP EARLY ENOUGH.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
THE SECONDARY COASTAL LOW THAT DEEPENS RAPIDLY OFF THE NC OUTERBANKS
MONDAY NIGHT IS EXPECTED TO MOVE TOO FAR OFFSHORE ON TUESDAY TO
DIRECTLY IMPACT US. HOWEVER, WE AREN'T OUT OF THE WOODS AS MODELS
ARE SHOWING THE PRIMARY SURFACE LOW REORGANIZING AS IT MOVES OFF THE
DELMARVA COAST ON TUESDAY. THIS SEEMS LIKE A PLAUSIBLE SCENARIO
SINCE THE INITIAL MILLER-B LOW IS EXPECTED TO MOVE WELL OUT TO
SEA (LEAVING SOME SEPARATION BETWEEN THE TWO) AND THERE LOOKS TO
BE ANOTHER MID-LEVEL SHORTWAVE TROUGH ROTATING AROUND THE UPPER
LOW THAT WOULD CONTRIBUTE TO HEIGHT FALLS AND COASTAL
CYCLOGENESIS. IN THESE TYPES OF SETUPS, ENHANCED FRONTOGENETICAL
LIFT AND MESOSCALE BANDING IS FAVORED ON THE NWRN SIDE OF THE LOW.
THE 00Z GUIDANCE HAD COME INTO BETTER AGREEMENT AND SHOWS THE
POTENTIAL FOR MESOSCALE BANDING IN THEIR MASS/THERMAL FIELDS THAT
PRODUCES A RELATIVELY NARROW WEST-EAST ORIENTED BAND OF HEAVIER
QPF OVER THE NRN DELMARVA/SERN PA/SRN NJ. PARTIAL THICKNESSES
IMPLY ALL SNOW. HOWEVER, THE CURRENT FORECAST OF HIGHS IN THE
UPPER 30S FOR THESE AREAS OF CONCERN IMPLY THE LOWER BOUNDARY
LAYER IS MARGINALLY SUPPORTIVE OF SNOW. THERE IS CERTAINLY A
POTENTIAL THAT SOME RAIN MIXES IN AND/OR SNOW HAS A TOUGH TIME
ACCUMULATING...BUT ONLY IF THE INTENSITY OF THE PRECIP IS LIGHT.
IF THE HEAVIER SNOW DOES MATERIALIZE, THEN DYNAMICAL COOLING
SHOULD BE ENOUGH TO OVERCOME THIS ISSUE.

AFTER COORDINATION WITH WPC AND NEIGHBORING WFOS, WE DECIDED IT WAS
BEST TO ISSUE A WINTER STORM WATCH FOR FAR SERN PA, NRN DELMARVA AND
SRN NJ. THE WHOLE AREA IN THE WATCH WILL LIKELY NOT SEE WARNING
CRITERIA SNOWFALL (AND SOME MAYBE SIGNIFICANTLY LESS) BUT THIS IS
WHERE THE GREATEST POTENTIAL FOR 5 OR MORE INCHES OF SNOWFALL
EXISTS IN A RATHER NARROW SWATH SOMEWHERE APPROXIMATELY AS FAR
NORTH AS PHILADELPHIA AND AS FAR SOUTH AS DOVER. ANOTHER
CHALLENGE WITH THIS EVENT IS TRYING TO PINPOINT THE TIMING OF THE
HEAVIER SNOW. THE WATCH GOES STARTS LATE TONIGHT AND CONTINUES 28
HOURS THROUGH TUESDAY NIGHT. WE ARE NOT EXPECTING A LONG DURATION
EVENT BUT WE WENT WIDE IN TIME TO ACCOUNT FOR THE UNCERTAINTY IN
WHEN THE HEAVIER SNOW BAND DEVELOPS. ONE CAMP OF MODELS INDICATE
IT WILL OCCUR LATE TONIGHT INTO TUESDAY MORNING WHILE OTHER
CLUSTER FAVORS LATER TUESDAY AFTERNOON AND NIGHT.

FARTHER NORTH INTO NERN PA AND NWRN NJ, WHERE THE POSSIBILITY FOR
HEAVIER SNOW IS LOOKING LESS LIKELY AT THIS POINT, LIGHT SNOW MAY
ONLY ACCUMULATE AN INCH OR TWO TUESDAY-TUESDAY NIGHT. HOWEVER,
WE'LL STILL NEED TO MONITOR FOR THE POSSIBILITY OF THE HEAVIER
SNOW BAND SHIFTING NORTHWARD. VERY FEW SCENARIOS CAN BE RULED OUT
AT THIS POINT.

THE UPPER LOW EVENTUALLY OPENS UP AND THE WAVE PASSES THRU THE
AREA ON WEDNESDAY. A KICKER SYSTEM WILL QUICKLY FOLLOW WEDNESDAY
NIGHT/EARLY THURSDAY. WE WILL KEEP A LOW CHANCE FOR SNOW SHOWERS
DURING THIS TIME BUT ADDITIONAL SNOWFALL ACCUMULATIONS WOULD BE
MINOR. THIS SECOND DISTURBANCE WILL ALSO BE ACCOMPANIED BY THE
A COLD FRONTAL PASSAGE. IN ITS WAKE, THE SOUTHERN FRINGE OF
ARCTIC AIR WILL MAKE ITS WAY INTO THE MID ATLANTIC. TEMPS THURSDAY
AND FRIDAY WILL STRUGGLE TO GET ABOVE FREEZING IN THE COASTAL
PLAIN AND LIKELY REMAIN IN THE 20S NORTH AND WEST OF THE FALL
LINE.

A CLIPPER SYSTEM IS EXPECTED TO PASS TO OUR NORTH LATE FRIDAY. A
SECONDARY WAVE OF LOW PRESSURE MAY DEVELOP FARTHER SOUTH TOWARD THE
BASE OF THE LARGE-SCALE TROUGH AND ON THE SOUTHERN FRINGE OF THE
POLAR AIRMASS. FOR THE MOST PART, MODELS ARE SUPPRESSING THE TRACK
OF THE LOW TO OUR SOUTH AND DEEPENING IT TOO FAR OFFSHORE TO BRING
THE DEEPER ATLANTIC MOISTURE BACK INTO OUR AREA. HOWEVER, THE 00Z
ECMWF, WITH SUPPORT FROM SOME OF ITS ENSEMBLE MEMBERS, ARE SHOWING A
DEEPER AND MORE NORTHERN SYSTEM, WHICH COULD BRING YET ANOTHER
ROUND OF AT SNOW TO OUR REGION.

A REINFORCING SHOT OF ARCTIC AIR WILL MAKE IT INTO THE REGION FOR
THE WEEKEND. TEMPERATURES COULD BE 15-20F BELOW NORMAL NEXT WEEKEND
AND WIND CHILL VALUES BELOW ZERO IN THE HIGHER ELEVATIONS.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

FOR THE DELAWARE VALLEY TAF SITES (KPHL, KPNE, KTTN, KILG) AND THE
WESTERN TAF SITES (KABE AND KRDG) - MOSTLY VFR CONDITIONS ARE
EXPECTED THROUGH AT LEAST 21Z. AFTER THAT, AN APPROACHING TROUGH
WILL BRING LOWER CEILINGS, AND EVENTUALLY LOWER VISIBILITIES WITH
SNOW. LOWER CEILINGS COULD START TO MOVE IN BETWEEN 21 AND 00Z, BUT
DO NOT EXPECT THE SNOW TO MOVE IN UNTIL AFTER 00Z. ONCE SNOW
BEGINS TO MOVE IN, EXPECT WIDESPREAD IFR CONDITIONS.

OUTLOOK...
TUESDAY AND TUESDAY NIGHT...PERIODS OF SNOW EXPECTED. THE SNOW MAY
MIX WITH RAIN AT MIV AND ACY DURING THE DAY TUESDAY ESPECIALLY AT
TIMES WHEN IT IS LIGHTER. THERE IS STILL PLENTY OF UNCERTAINTY
REGARDING THE TIMING AND OVERALL IMPACTS AT THE AIRPORTS BUT WE CAN
SAY THAT CONFIDENCE HAS INCREASED THAT A NARROW BAND OF HEAVIER SNOW
WILL DEVELOP SOMETIME DURING THE PERIOD NEAR THE ILG-PHL-ACY
CORRIDOR. EXPECT WIDESPREAD MVFR/IFR CONDS AND THE POSSIBILITY FOR
LIFR IF THE HEAVIER SNOW BAND DEVELOPS.

WEDNESDAY...LEFTOVER SNOW SHOWERS WILL TAPER OFF FROM WEST TO EAST
DURING THE DAY, THEN CONDITIONS IMPROVE TO VFR. BREEZY WLY WINDS
GUSTING TO 25 KT.

THURSDAY...VFR AND BREEZY NW WINDS GUSTING AOA 30 KT. CONFIDENCE IS
HIGH.

FRIDAY...CURRENTLY FORECASTING VFR BUT WE ARE WATCHING THE POTENTIAL
FOR ANOTHER STORM SYSTEM TO DEVELOP NEAR THE MID-ATLANTIC COAST AND
BRING MORE SNOW INTO THE AREA. CONFIDENCE IS LOW.

&&

.MARINE...
A GALE WARNING CONTINUES ALONG THE COASTAL WATERS. HAVE ALREADY SEEN
SEVERAL LOCATIONS ALONG THE COAST REPORT GALE GUSTS. EXPECT THESE
STRONG WINDS TO CONTINUE THROUGH MID DAY BEFORE DROPPING OFF
SHARPLY. ALTHOUGH SCA CONDITIONS FOR SEAS AND WINDS MAY LINGER FOR
MUCH OF THE DAY.

ON THE DELAWARE BAY, EXPECT SCA CONDITIONS TO CONTINUE THROUGH AT
LEAST SUNRISE. THERE IS LOW CONFIDENCE THAT THEY MAY LINTER FOR A
FEW MORE HOURS BEYOND SUNRISE.

WINDS WILL BEGIN TO INCREASE AGAIN LATE TONIGHT/EARLY TUESDAY
MORNING AHEAD OF THE NEXT LOW MOVING IN FROM THE WEST.

OUTLOOK...
TUESDAY AND WEDNESDAY...ANOTHER AREA OF LOW PRESSURE WILL DEVELOP
OFF THE MID-ATLANTIC COAST. SCA CONDITIONS EXPECTED WITH HAZARDOUS
SEAS AND PERIODS OF 25 KT GUSTS. THERE COULD BE A TEMPORARY LULL IN
THE WINDS ON TUESDAY CLOSE TO WHERE THE LOW DEVELOPS.

THURSDAY AND FRIDAY...SOLID SCA CONDITIONS EXPECTED. GALES ARE
CERTAINLY A POSSIBLE WITH GUSTY NW WINDS AND STEEP LAPSE RATES
BEHIND A COLD FRONT.

&&

.TIDES/COASTAL FLOODING...
UPDATE TO ADD ATLANTIC, SOUTHEASTERN BURLINGTON, AND OCEAN
COUNTIES TO THE COASTAL FLOOD WARNING FOR BOTH TIDE CYCLES THIS
MORNING.

HIGH PRESSURE WILL ANCHOR OVER EASTERN QUEBEC/LABRADOR WHILE LOW
PRESSURE PASSING OFFSHORE WELL TO THE SOUTHEAST UNDERGOES
EXPLOSIVE DEEPENING THROUGH TODAY. WITH THE AFOREMENTIONED HIGH
REMAINING TO OUR NORTH, A BROAD AREA OF LOW PRESSURE WILL DEVELOP
OFF THE OUTER BANKS TONIGHT AND PASS OFFSHORE SOUTHEAST OF OUR
REGION DURING THE DAY TOMORROW. THESE TWO SYSTEMS WILL MAINTAIN AN
ONSHORE FLOW ALONG THE COAST THRU TUESDAY, WITH ONLY A BRIEF PAUSE
THIS AFTERNOON AND VERY EARLY TONIGHT, AS THE PRESSURE GRADIENT
RELAXES BETWEEN SYSTEMS.

ADDING TO THE TIDAL FLOODING POTENTIAL, ASTRONOMICAL TIDES WILL
BE HIGH DUE TO THE NEW MOON TODAY.

FOR MUCH OF THE JERSEY SHORE, WE ALREADY SAW A LARGE DEPARTURE
WITH THE LOW TIDE EARLIER, AND WINDS HAVE INCREASED SHARPLY AND
ARE EXPECTED TO CONTINUE THROUGH THE HIGH TIDE CYCLE. THUS, MODEL
GUIDANCE AND A LOCAL REGRESSION PROGRAM INDICATE THAT A DEPARTURE
OF OVER 2 FEET IS POSSIBLE WITH THE NEXT HIGH TIDE, OR JUST ENOUGH
TO REACH MODERATE FLOODING THRESHOLDS. WITH THE CONTINUED
NORTHEAST FLOW AND HIGH WAVE ACTION, EXPECT THAT IT COULD BE A
SIMILAR STORY FOR TONIGHT'S HIGH TIDE, THOUGH THAT IS THE LOWER OF
THE ASTRONOMICAL TIDES. THUS THE WARNING INCLUDES BOTH HIGH TIDE
CYCLES TODAY. CONTINUED THE WATCH FOR TOMORROW'S HIGH TIDE CYCLE.

FOR THE FAR SOUTHERN NJ SHORE AND THE DELAWARE COASTS...WITH HIGH
ASTRONOMICAL TIDES, WE EXPECT A SURGE OF 1 TO 2 FT THIS MORNING.
WE HAVE HIGH CONFIDENCE IN WIDESPREAD MINOR COASTAL FLOODING. WE
HAVE ALSO TEMPERED DOWN THE HIGH-BIASED ET AND ESTOFS GUIDANCE DUE
TO A RESIDUAL BIAS OF NEARLY 1 FOOT IN SPOTS. A COASTAL FLOOD
ADVISORY HAS BEEN ISSUED FOR THIS MORNING'S HIGH TIDE ALONG THE
SOUTHERN NJ AND DE OCEANFRONT, AS WELL AS DELAWARE BAY. THERE IS A
BIT MORE UNCERTAINTY ON WHETHER WE REACH THE MINOR THRESHOLD AT
REEDY POINT, WHICH IS LARGELY DEPENDENT ON EKMAN TRANSPORT IN A
NORTHEAST FLOW, BUT WE EXPECT IT TO BE CLOSE NONETHELESS.

THE COASTAL FLOOD ADVISORY CONTINUES FOR THE CENTRAL AND SOUTHERN
NJ AND DE OCEANFRONT FOR THIS EVENING'S HIGH TIDE.

FOR THE TUESDAY MORNING HIGH TIDE, A MORE EASTERLY COMPONENT/LONGER
FETCH TO THE WIND WILL HAVE A GREATER IMPACT ALONG THE ENTIRE COAST,
INCLUDING DELAWARE BAY, AND PORTIONS OF THE TIDAL DELAWARE. WE AGREE
WITH THE STRONGER GFS WINDS, ESPECIALLY GIVEN THE SYNOPTIC SETUP.
THE MAIN UNCERTAINTY IS REGARDING A BROAD LOW PRESSURE/TROUGH MOVING
NORTHEASTWARD ALONG THE COAST, WHICH MAY ALLOW WINDS TO QUICKLY
RELAX NEAR THE TIME OF HIGH TIDE, PARTICULARLY DELMARVA AND FAR
SOUTHERN NJ. NEVERTHELESS, ASIDE FROM A BRIEF LULL IN THE FLOW
MONDAY AFTERNOON AND VERY EARLY MONDAY NIGHT, WE'LL HAVE HAD NEARLY
48 HOURS DURATION OF ONSHORE FLOW, WHICH WILL MAKE FOR HIGHER TIDAL
DEPARTURES COMPARED TO MONDAY MORNING, IN ADDITION TO THE
ASTRONOMICALLY HIGHER TIDES. IN TERMS OF GUIDANCE, WE SIDED MORE
WITH THE HIGHER ETSS SURGE OF 2 TO 2.5 FEET, EVEN CONSIDERING THE
AFOREMENTIONED RESIDUAL. A COASTAL FLOOD WATCH REMAINS IN EFFECT FOR
THE TUESDAY MORNING HIGH TIDE FOR THE NJ AND DE OCEANFRONT WITH
THE HIGHEST CONFIDENCE IN WIDESPREAD MODERATE COASTAL FLOODING FOR
CENTRAL AND NORTHERN NJ. ELSEWHERE, WIDESPREAD MINOR COASTAL
FLOODING IS ANTICIPATED, PERHAPS UP TO PHILADELPHIA, GIVEN THE
MORE EASTERLY FLOW UP DELAWARE BAY. FOR THESE AREAS, A COASTAL
FLOOD ADVISORY WILL LIKELY BE NEEDED.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE TUESDAY
     NIGHT FOR PAZ070-071-101-102.
NJ...COASTAL FLOOD WARNING UNTIL 10 PM EST THIS EVENING FOR
     NJZ012>014-020-022-025>027.
     WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
     NJZ012>014-020-026.
     COASTAL FLOOD WATCH FROM LATE TONIGHT THROUGH TUESDAY
     AFTERNOON FOR NJZ012>014-020>027.
     COASTAL FLOOD ADVISORY UNTIL 4 AM EST TUESDAY FOR NJZ021-023-
     024.
     COASTAL FLOOD ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
     NJZ016.
     WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE TUESDAY
     NIGHT FOR NJZ016>023-027.
DE...COASTAL FLOOD WATCH FROM LATE TONIGHT THROUGH TUESDAY
     AFTERNOON FOR DEZ002>004.
     COASTAL FLOOD ADVISORY UNTIL 4 AM EST TUESDAY FOR DEZ002>004.
     COASTAL FLOOD ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
     DEZ001.
     WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE TUESDAY
     NIGHT FOR DEZ001-002.
MD...WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE TUESDAY
     NIGHT FOR MDZ008-012-015.
MARINE...GALE WARNING UNTIL NOON EST TODAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY UNTIL NOON EST TODAY FOR ANZ431.

&&

SYNOPSIS...KLEIN
NEAR TERM...JOHNSON
SHORT TERM...JOHNSON
LONG TERM...KLEIN
AVIATION...JOHNSON/KLEIN
MARINE...JOHNSON/KLEIN
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Feb 8, 6:54 AM EST, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
654 AM EST MON FEB 8 2016

NJZ015-PAZ060-103-104-106-091200-
MERCER-BERKS-WESTERN MONTGOMERY-EASTERN MONTGOMERY-LOWER BUCKS-
654 AM EST MON FEB 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ACCUMULATING SNOW IS POSSIBLE TONIGHT INTO TUESDAY NIGHT ACROSS
THE REGION. FOR EAST CENTRAL PENNSYLVANIA AND CENTRAL NEW
JERSEY...GENERALLY LIGHT SNOW ACCUMULATIONS ARE POSSIBLE. HOWEVER,
THIS COULD LEAD TO HAZARDOUS DRIVING CONDITIONS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ008-012-015-NJZ017>019-PAZ070-071-101-102-091200-
CECIL-KENT MD-QUEEN ANNES-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
654 AM EST MON FEB 8 2016

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE
TUESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS TO THE NATIONAL
WEATHER SERVICE.

DEZ002-NJZ021-023-091200-
KENT-CUMBERLAND-CAPE MAY-
654 AM EST MON FEB 8 2016

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 AM EST TUESDAY...
...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE
TUESDAY NIGHT...
...COASTAL FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE AND SOUTHERN
NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.
   WINTER STORM WATCH.
   COASTAL FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.
   COASTAL FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS TO THE NATIONAL
WEATHER SERVICE.

NJZ020-091200-
OCEAN-
654 AM EST MON FEB 8 2016

...COASTAL FLOOD WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE
TUESDAY NIGHT...
...COASTAL FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   WINTER WEATHER ADVISORY.
   WINTER STORM WATCH.
   COASTAL FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.
   COASTAL FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS TO THE NATIONAL
WEATHER SERVICE.

NJZ022-027-091200-
ATLANTIC-SOUTHEASTERN BURLINGTON-
654 AM EST MON FEB 8 2016

...COASTAL FLOOD WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...
...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE
TUESDAY NIGHT...
...COASTAL FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   WINTER STORM WATCH.
   COASTAL FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.
   COASTAL FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS TO THE NATIONAL
WEATHER SERVICE.

NJZ025-091200-
COASTAL ATLANTIC-
654 AM EST MON FEB 8 2016

...COASTAL FLOOD WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...
...COASTAL FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   COASTAL FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WATCH.

ACCUMULATING SNOW IS POSSIBLE TONIGHT INTO TUESDAY NIGHT ACROSS
THE REGION. FOR THE NEW JERSEY SHORE...GENERALLY LIGHT SNOW
ACCUMULATIONS ARE POSSIBLE. HOWEVER, THIS COULD LEAD TO HAZARDOUS
DRIVING CONDITIONS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ024-091200-
ATLANTIC COASTAL CAPE MAY-
654 AM EST MON FEB 8 2016

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 AM EST TUESDAY...
...COASTAL FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.
   COASTAL FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WATCH.

ACCUMULATING SNOW IS POSSIBLE TONIGHT INTO TUESDAY NIGHT ACROSS
THE REGION. FOR THE NEW JERSEY SHORE...GENERALLY LIGHT SNOW
ACCUMULATIONS ARE POSSIBLE. HOWEVER, THIS COULD LEAD TO HAZARDOUS
DRIVING CONDITIONS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ013-014-026-091200-
WESTERN MONMOUTH-EASTERN MONMOUTH-COASTAL OCEAN-
654 AM EST MON FEB 8 2016

...COASTAL FLOOD WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...COASTAL FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   WINTER WEATHER ADVISORY.
   COASTAL FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WATCH.

ACCUMULATING SNOW IS POSSIBLE TONIGHT INTO TUESDAY NIGHT ACROSS
THE REGION. FOR THE NEW JERSEY SHORE...GENERALLY LIGHT SNOW
ACCUMULATIONS ARE POSSIBLE. HOWEVER, THIS COULD LEAD TO HAZARDOUS
DRIVING CONDITIONS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS TO THE NATIONAL
WEATHER SERVICE.

DEZ001-NJZ016-091200-
NEW CASTLE-SALEM-
654 AM EST MON FEB 8 2016

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE
TUESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.
   WINTER STORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS TO THE NATIONAL
WEATHER SERVICE.

MDZ019-020-091200-
TALBOT-CAROLINE-
654 AM EST MON FEB 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ003-004-091200-
INLAND SUSSEX-DELAWARE BEACHES-
654 AM EST MON FEB 8 2016

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 AM EST TUESDAY...
...COASTAL FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.
   COASTAL FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ001-007>010-PAZ054-055-061-062-105-091200-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-LEHIGH-
NORTHAMPTON-UPPER BUCKS-
654 AM EST MON FEB 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ012-091200-
MIDDLESEX-
654 AM EST MON FEB 8 2016

...COASTAL FLOOD WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...COASTAL FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   WINTER WEATHER ADVISORY.
   COASTAL FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-091200-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
654 AM EST MON FEB 8 2016

...GALE WARNING IN EFFECT UNTIL NOON EST TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

GALE-FORCE WIND GUSTS ARE POSSIBLE AGAIN ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-091200-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
654 AM EST MON FEB 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 coastal flood. Local standard time, as filed.

Coastal Flood, Delaware Beaches

When
February 8, 8:10 AM EST to 9:12 AM EST
Where
Delaware Beaches forecast zone
Reported by
River/Stream Gage
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

The NOS tide gage at Lewes rose above it's 7.0 foot MLLW flood stage (moderate flooding) at 0810EST, reached a crest of 7.08 feet MLLW at 0832EST, then fell below 7.0 feet MLLW at 0912EST.

Coastal Flood, Inland Sussex

When
February 8, 8:10 AM EST to 9:12 AM EST
Where
Inland Sussex forecast zone
Reported by
River/Stream Gage
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

The NOS tide gage at Lewes rose above it's 7.0 foot MLLW flood stage (moderate flooding) at 0810EST, reached a crest of 7.08 feet MLLW at 0832EST, then fell below 7.0 feet MLLW at 0912EST.

Coastal Flood, Kent

When
February 8, 8:10 AM EST to 9:12 AM EST
Where
Kent forecast zone
Reported by
River/Stream Gage
Coordinates
39.096, -75.505 (the zone’s center; the record gives no point)

The NOS tide gage at Lewes rose above it's 7.0 foot MLLW flood stage (moderate flooding) at 0810EST, reached a crest of 7.08 feet MLLW at 0832EST, then fell below 7.0 feet MLLW at 0912EST.

What these are

Coastal Flood
Flooding of coastal land by the sea, from storm surge, onshore wind or high tides.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2016Every state in 2016This day in weather historyWarnings in Delaware, February 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 611106, 611107, 611108.